Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 25, 2008, 9:33 PM CDT for Linn County, Iowa. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 25, 2008, 10:33 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:40 PM CDT | TSTM WND GST 60 | 1 W Fairfax, IA | |
| Jun 25, 9:53 PM CDT | HAIL 0.75 | Marion, IA | OFF DUTY METEOROLOGIST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 7:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 260233 SVRDVN IAC113-260345- /O.NEW.KDVN.SV.W.0182.080626T0233Z-080626T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 933 PM CDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 1045 PM CDT. * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF PALO TO 8 MILES SOUTHWEST OF FAIRFAX...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF CEDAR RAPIDS TO 9 MILES EAST OF MARENGO...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PALO AROUND 950 PM CDT... FAIRFAX AROUND 955 PM CDT... HIAWATHA AND CEDAR RAPIDS AROUND 1015 PM CDT... MARION AND ELY AROUND 1030 PM CDT... BERTRAM AROUND 1040 PM CDT... MOUNT VERNON AND 6 MILES SOUTHWEST OF SPRINGVILLE AROUND 1045 PM CDT... THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 29. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND IT REMAINS A THREAT. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183 TIME...MOT...LOC 0233Z 270DEG 14KT 4199 9190 4184 9189 $$ MCCLURE
2 follow-up statements
000 WWUS53 KDVN 260245 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 944 PM CDT WED JUN 25 2008 IAC113-260345- /O.CON.KDVN.SV.W.0182.000000T0000Z-080626T0345Z/ LINN IA- 944 PM CDT WED JUN 25 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN LINN COUNTY... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM FAIRFAX TO CEDAR RAPIDS MUNICIPAL AIRPORT...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF CEDAR RAPIDS TO 12 MILES SOUTHWEST OF CEDAR RAPIDS... MOVING EAST AT 38 MPH. AT 940 PM CDT...LAW ENFORCEMENT ESTIMATED WINDS AT 60 MPH 1 MILE WEST OF FAIRFAX. SEVERE THUNDERSTORMS WILL BE NEAR... FAIRFAX NOW... CEDAR RAPIDS MUNICIPAL AIRPORT AROUND 1000 PM CDT... HIAWATHA AROUND 1005 PM CDT... CEDAR RAPIDS AROUND 1010 PM CDT... MARION AND ELY AROUND 1020 PM CDT... MARION AIRPORT AND BERTRAM AROUND 1030 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183 TIME...MOT...LOC 0244Z 270DEG 16KT 4199 9181 4184 9180 $$ MCCLURE
000 WWUS53 KDVN 260333 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1032 PM CDT WED JUN 25 2008 IAC113-260342- /O.CAN.KDVN.SV.W.0182.000000T0000Z-080626T0345Z/ LINN IA- 1032 PM CDT WED JUN 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4211 9137 4186 9137 4185 9183 4210 9183 TIME...MOT...LOC 0332Z 270DEG 16KT 4199 9152 4184 9151 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 3:30 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT WED JUN 25 2008 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN FRONT OF CONSEQUENCE WAS HORSE-SHOEING SOUTHWESTWARD OFF LOW NORTHWEST OF DULUTH MN...WITH THE BOUNDARY LOOKING ALMOST QUASI-STATIONARY AS IT EXTENDS WESTWARD ACRS NORTHERN NEB. 70 PLUS SFC DPT FIELD WAS CURRENTLY POOLING OVER SOUTHEAST NEB...THE SOUTH HALF OF IA AND MUCH OF NORTHERN MO...WITH HEATING INTO THE 80S IN SOUTHERN IA JACKING CAPES UP OVER 4K J/KG ACCORDING TO LAPSE DATA. LOOKING UPSTREAM ON W/V FOR ANY KIND OF WAVES ALOFT...THE IMAGERY SUGGESTS A FEW WEEK FEATURES OVER SOUTHEAST SD...AND WESTERN NEB. && .SHORT TERM...TONIGHT AND THURSDAY... A REAL CHALLENGE TONIGHT DETERMINING WHERE MCS WILL FIRE AND THEN WHERE IN THE CWA OR IF IT WILL AFFECT THE CWA AT ALL. THE NEW SUITE OF 12Z RUN SHORT RANGE MODELS ALL VARY FROM MAINLY DRY...TO HITTING LARGE CHUNKS OF THE LOCAL FCST AREA/EITHER NORTH OR SOUTH/ WITH HEAVY RAIN AND MARGINAL SVR. CONCEPTUALLY...TWO SCENARIOS COULD UNFOLD WITH RESULTANT MCS EVENTUALLY IMPACTING THE CWA TONIGHT. ONE IN VCNTY OF MAIN FRONT AND SOUTHEAST SD WAVE IN THE SOUTHWEST MN/NORTHWEST IA REGION...WITH PROGGED PROPAGATION/CORFIDI VECTORS TAKING ACTIVITY FEEDING ON NORTH END OF LLVL THTA-E GRADIENT AND...SOUTHEASTWARD ACRS MAINLY THE SOUTHWEST HALF OF THE DVN CWA AFTER MIDNIGHT. THE OTHER IS REFOCUSING NOCTURNAL LLJ CONVERGING ON LLVL BOUNDARY OVER NEB INTO SOUTHWEST IA ALONG AND NORTH OF MID LEVEL CAP...WITH THIS ACTIVITY THEN MAINLY IMPACTING THE FAR SOUTHERN CWA LATER TONIGHT. A THIRD SCENARIO WOULD OF COURSE BE NOT MUCH HAPPENING AT ALL LOCALLY TONIGHT LIKE THE NEW 12Z HIRES ECMWF SUGGESTS. ALTHOUGH THE HIGH CAPES SHOULD WANE SOME AS THE EVENING PROGRESSES OVER MUCH OF SOUTHERN IA...STILL PLENTY TO FUEL A DECENT STORM COMPLEX IF IT WHERE TO FORM...ALTHOUGH LOW TO MID LEVEL SHEAR MARGINAL AT BEST. THE SECOND SCENARIO/NEB-SW IA-NW MO/ INITIATION WOULD BE BAD NEWS FOR AREAS HARD HIT BY HEAVY RAIN LAST NIGHT ACRS NORTHERN MO INTO EXTREME SOUTHEAST IA AND WEST CENTRAL IL AND WOULD WARRANT A FLASH FLOOD WATCH FOR THOSE AREAS...BUT CONFIDENCE IS TOO LOW RIGHT NOW TO SIGNAL OUT ANY AREA WITH A HEADLINE. WILL TRY TO COVER BOTH SCENARIOS WITH GENERIC MODERATE TO HIGH CHC POPS ESPECIALLY AFTER 06Z...AND EVENING SHIFT WILL HAVE TO WATCH UPSTREAM REGIONS TO SEE WHAT MAY UNFOLD. HIGH DPTS SUPPORT LOWS MAINLY IN THE UPPER 60S...AND IF WINDS BECOME LIGHT ENOUGH SOME AREAS OF FOG LATE TONIGHT POSSIBLE IN JUICED SFC LAYER. ON THU...MCS SPAWNING PARAMETERS AND INSTABILITY SUGGEST AFTERNOON CONVECTIVE DEVELOPMENT TO TAKE OFF ALONG THE NEB/SD BORDER INTO NORTHWEST IA ALONG AND NORTH OF TIGHTENING LLVL BAROCLINICITY TRYING TO MIGRATE NORTHWARD TO LEE OF WEST CENTRAL PLAINS CYCLOGENESIS...WITH RESULTANT MCS THEN TRYING TO PROPAGATE EASTWARD ALONG THE IA/MN BORDER AND POSSIBLY MORE SOUTHEASTWARD INTO THE FAR NORTHWEST CWA BY LATE EVENING. MANY QUESTIONS FOR THIS PERIOD AS WELL WITH DIFFERING MODEL SOLUTIONS...AND WILL JUST GO WITH LOW TO MODERATE CHC POPS...WITH THE HIGHER POPS IN THE WEST CENTRAL AND NORTHWEST CWA. HIGH TEMPS FOR THU TRICKY AS WELL...DEPENDING ON CLOUD COVER/DEBRIS AND HIGH DPTS LIMITING REAL HEATING POTENTIAL. WILL GO WITH WIDESPREAD MID TO UPPER 80S FOR NOW...WHICH IS A MODEL GUIDANCE HAPPY MEDIUM. ..12.. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... THURS NIGHT-FRI... LARGE SCALE FORCING SUGGESTS EXTREMELY ACTIVE PERIOD WITH LIKELY MORE THAN ONE DECENT MCS EVENT TO IMPACT THE AREA WITH INCREASING THREAT FOR SEVERE WITH STRENGTHENING SHEAR...MODERATE-HIGH INSTABILITY AND STRONG UPPER DIFFLUENCE AHEAD OF VIGOROUS SHORTWAVE TROUGH PASSING FROM THE NORTHERN PLAINS THROUGH THE UPPER MIDWEST. WARM...MOIST AIRMASS WITH HIGH WBZ/S SUPPORT MAIN THREAT OF SEVERE WILL BE DAMAGING WINDS... WITH PARAMETERS FAVORABLE FOR DAMAGING BOW ECHO IMPACTING THE CWA THURS EVE. CONTINUED TO HIT POPS HARDEST ACROSS NORTH 1/2 OR SO... BUT LIKELY NEED TO BE BUMPED UP ALL AREAS. WIDESPREAD CONVECTION WITH ACTIVE SEVERE WEATHER DAY APPEARS LIKELY FRI IN ADVANCE OF SFC FRONT AND UPPER TROUGH. HAIL AND DAMAGING WINDS MAIN THREATS FRI WITH POTENTIAL FOR FEW TORNADOES WITH HEATING AND TRIPLE POINT. PW/S IN EXCESS OF 1.7 TO NEARLY 2 INCHES TO BRING SIGNIFICANT THREAT FOR HEAVY RAIN... WITH 1 TO 3 INCHES ADDITIONAL DURING PERIOD AND LOCALLY HIGHER IN AREAS THAT SEE REPEATED ACTIVITY. WILL HAVE TO WATCH THIS VERY CLOSELY WITH SOILS STILL NOT DRIED OUT FROM RECENT RECORD FLOOD EVENT. TEMPS ON FRI TRICKY. H85 THERMAL RIDGE SAGS INTO CWA WITH TEMPS IN THE RANGE OF 20-22C... WHICH WITH AMPLE SOLAR INSOLATION AND DEEPER MIXING TAKEN DRY ADIABITICALLY WOULD EASILY SUPPORT AROUND 90 OR L90S MANY AREAS. HOWEVER... ANTICIPATING DECENT AMOUNT OF CLOUDS AND THUS SIDED TOWARD MIXED OF DRY/MOIST WHICH YIELDS GENERAL RANGE OF 84-88 DEGS. SAT-WED... SHORTWAVE TROUGH DEEPENS INTO CLOSED LOW WHILE DIVING DOWN ACROSS THE GREAT LAKES THROUGH THE WEEKEND. CYCLONIC FLOW AND HEATING WILL BRING POTENTIAL FOR AFTN/EARLY EVE SHOWERS AND FEW TSTMS SAT-SUN. CLOSED LOW SHIFTS THROUGH EASTERN GREAT LAKES MON...WITH CANADIAN HIGH PRESSURE BUILDING IN BRINGING COOLER AND DRIER WX FIRST PART OF WEEK... WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL THEN SHIFT EAST OF CWA BY MIDWEEK WITH WARM... MOIST ADVECTION DEVELOPING ON INCREASING SOUTHERLY FLOW. THIS COMBINED WITH SHORTWAVE ENERGY RIDING WESTERN RIDGE AND DROPPING E/SE THROUGH THE PLAINS ON BACKSIDE OF EASTERN TROUGH TO BRING RENEWED THREAT FOR SHOWERS/TSTMS BY WED. ..05.. && .AVIATION... MAINLY VFR CONDITIONS WITH CU THIS AFTERNOON...ALTHOUGH HIGH LLVL MOISTURE SUPPORTING SOME LINGERING MVFR CIGS THROUGH 21Z AT ALL TERMINALS. CONVECTION TONIGHT AND IMPACTS AT THE VARIOUS TERMINALS TOUGH TO HAMMER OUT TAKING INTO ACCOUNT PLETHORA OF POTENTIAL SCENARIOS...AND MAY GO WITH VCNTY OR JUST TEMPOS DURING PRIME WINDOW OF 06Z-12Z OR SO. HIGH SFC LAYER MOISTURE MAY SUPPORT SOME MVFR OR EVEN BOUTS OF IFR FOG LATER TONIGHT AND INTO THU MORNING AT MOST TERMINALS...BEFORE SOUTHWEST SFC FLOW MIXES OUT AND INCREASES BY 14- 15Z. ANOTHER NIGHT OF POTENTIAL LLVL WIND SHEAR AGAIN WITH STRENGTHENING LLJ AND DECOUPLING SFC WINDS POSSIBLY TOWARD 10Z THU. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/05
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT WED JUN 25 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL SLOWLY MOVE ACROSS THE AREA TODAY. HEAVY RAIN IS POSSIBLE THIS MORNING SOUTH OF A LINE FROM FREEPORT ILLINOIS TO OTTUMWA IOWA. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE. TONIGHT...ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP IN WESTERN IOWA AND SLOWLY MOVE ACROSS THE AREA...MAINLY AFFECTING AREAS NORTH OF INTERSTATE 80. THERE IS THE POTENTIAL FOR A FEW STORMS TO BE SEVERE TONIGHT...WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BOUNDARIES LEFT OVER FROM THE WEDNESDAY NIGHT THUNDERSTORM COMPLEX WILL PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY ON THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE. THURSDAY NIGHT INTO FRIDAY...YET ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP IN WESTERN IOWA AND MOVE ACROSS THE AREA. THIS THUNDERSTORM COMPLEX IS OF PARTICULAR CONCERN. THERE ARE INDICATIONS THAT STORMS WILL CONTINUOUSLY DEVELOP AND MOVE OVER THE SAME AREAS...PRODUCING HEAVY RAINFALL. CURRENT INFORMATION SUGGESTS THAT AREAS NORTH OF INTERSTATE 80 ARE AT GREATEST RISK. FRIDAY AFTERNOON INTO FRIDAY NIGHT...A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH THE AREA. THIS FRONT IS EXPECTED TO PRODUCE YET ANOTHER ROUND OF THUNDERSTORMS. SEVERE STORMS WILL ALSO BE POSSIBLE WITH THE MAIN THREATS BEING HAIL AND DAMAGING WINDS. ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM WEDNESDAY NIGHT THROUGH FRIDAY EVENING.
In the hours before
Local storm report, Jun 25, 9:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST NNW KEYSTONE 42.00N 92.20W
06/25/2008 E60 MPH BENTON IA TRAINED SPOTTER
55 TO 60 MPH WINDS.
&&
ERVINLocal storm report, Jun 25, 9:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST VAN HORNE 42.01N 92.09W
06/25/2008 E60 MPH BENTON IA TRAINED SPOTTER
WIND GUSTS ESTIMATED TO BE OVER 60 MPH.
&&
PHILIPLocal storm report, Jun 25, 9:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 SW VAN HORNE 41.97N 92.15W
06/25/2008 E0.88 INCH BENTON IA TRAINED SPOTTER
PENNY TO SLIGHTLY BIGGER THAN NICKEL-SIZED HAIL. WINDS
ESTIMATED TO BE 50-55 MPH. LEAVES ON TREES ARE BEING
SHREADED.
&&
PHILIPLocal storm report, Jun 25, 9:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL KEYSTONE 42.00N 92.20W
06/25/2008 E0.25 INCH BENTON IA LAW ENFORCEMENT
&&
PHILIPLocal storm report, Jun 25, 9:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST NORWAY 41.90N 91.92W
06/25/2008 E65 MPH BENTON IA TRAINED SPOTTER
MODERATE RAIN ALSO REPORTED.
&&
PHILIPLocal storm report, Jun 25, 9:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG NNW KEYSTONE 42.00N 92.20W
06/25/2008 BENTON IA TRAINED SPOTTER
2 INCH DIAMETER BRANCHES DOWN. NEW RAIN GUTTER DOWNSPOUTS
RIPPED OFF HOME.
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 64 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 66 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 66 min |
| Jun 25, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 54 min |
| Jun 25, 8:23 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson | 6 hr |
| Jun 25, 8:38 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 67 min |
| Jun 25, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 70 min |
| Jun 25, 8:56 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 67 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 63 min |
| Jun 25, 9:48 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 57 min |
| Jun 25, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 32 min |
| Jun 25, 10:54 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 6 hr |
| Jun 26, 3:42 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 36 hr |
| Jun 26, 9:23 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 4 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.